Thunderstorm Wind, Jefferson
- When
- June 12, 6:15 AM CST
- Where
- Jefferson County, 4.94 mi WNW of Daykin
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.340, -97.370
Personal weather station measured a peak wind gust of 59 mph.
A couple of early morning storms produced a 59 mph wind gust in Jefferson County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A couple of early morning storms produced a 59 mph wind gust in Jefferson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 12, 5:01 AM CST, 1 hour 14 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 601 AM CDT Sun Jun 12 2022 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 254 AM CDT Sun Jun 12 2022 WV imagery this morning revealing zonal flow prevailing across the northern tier of the CONUS. Regional 88D mosaic was showing an area of convection over south-central SD moving to the southeast within area mid layer frontogenetic forcing/isentropic upglide. As of now, storms have weakened as they are currently entering the northern CWA. Expect this trend to continue as they push over portions of west-central IA. Additional thunderstorms are expected late tonight. Latest CAMs indicating convective initiation will likely occur over the panhandle this afternoon within area of stout boundary layer theta- E advection extending into the central High Plains. Storms are progged to evolve from discrete to linear by early evening and migrate eastward across the state and should be approaching the western CWA periphery toward midnight. Not overly impressed with severe threat but cannot totally discount some storms accompanied by near-severe wind gusts. Still expecting record or near-record highs on Monday at a few locations. Record at Omaha is 101/1952....Lincoln 102/1952...Norfolk 102/1952. Large scale pattern begins to amplify by mid week in response to an upper high pressure done becoming situated over the southeastern states. On Tuesday, a cold front drops into the central Plains in association with a shortwave lifting through the northern Plains. Models are in decent agreement the leading edge of the boundary should push into the CWA by early afternoon with convection firing shortly after. Models indicate the front will eventually stall and remain in the vicinity of the CWA at least through Wednesday afternoon. This may lead to generous rainfall amounts for a few locations. Dry conditions and hot conditions thereafter heading into next weekend as a large high pressure ridge becomes established over the central CONUS. Highs: Today - low 90s Mon - upper 90s Tue - mid/upper 90s Wed - mid/upper 80s Thu - upper 80s/low 90s Fri - low 90s Sat - mid/upper 90s && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 600 AM CDT Sun Jun 12 2022 There will be a chance of a thunderstorm at KLNK and a shower at KOMA through 13z. Otherwise, VFR conditions through the period. There could be additional thunderstorms in the last 6 hours of the TAF period 06-12z, but too far out to forecast with any certainty. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DEE AVIATION...DeWald
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 328 AM CDT Sun Jun 12 2022 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-122230- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 328 AM CDT Sun Jun 12 2022 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Scattered thunderstorms will move across areas mainly north of the I-80 corridor through sunrise. The threat for severe weather is low. Severe thunderstorms will be possible toward midnight with the primary threat being damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Tuesday night through Wednesday evening. Sultry conditions are expected Sunday through Tuesday. It appears Monday will be the hottest day with highs anywhere from 96 to 102 degrees and heat indicies approaching 109 degrees in some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipate through tonight.
Special Weather Statement National Weather Service Omaha/Valley NE 349 AM CDT Sun Jun 12 2022 IAZ055-056-069-079-080-090-091-NEZ034-044-045-051>053-067-068- 090>093-121200- Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Burt- Dodge-Washington-Saunders-Douglas-Sarpy-Cass-Otoe-Johnson-Nemaha- Pawnee-Richardson- Including the cities of Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 349 AM CDT Sun Jun 12 2022 ...LOCALLY DENSE FOG EARLY THIS MORNING... Areas of fog will be possible early this morning, and the fog could be locally dense with visibility down to 1/4 to 1/2 mile at times. Use caution if traveling early this morning and be prepared for rapid fluctuations in visibility over a short distance.
The Grand Island radar (KUEX), 91 km away, was scanning. The volume nearest the first event began at 12:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Personal weather station measured a peak wind gust of 59 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2022Every state in 2022This day in weather historyWarnings in Nebraska, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1036852.